MAUDE Adverse Event Report: STERILMED, INC. IMAGING CATHETER; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER

STERILMED, INC. IMAGING CATHETER; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Catalog Number R10439236
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been returned for analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed inc., or its employees that the report constitutes an admission that the product, sterilmed inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure with a reprocessed imaging catheter and during prep, when attempting to open the packaging, the sides were glued tightly, which caused the packaging to rip down the middle.However the catheter stayed adhered on the sides rendering it non-sterile.There was no patient consequence.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation ablation procedure with a reprocessed imaging catheter and during prep, when attempting to open the packaging, the sides were glued tightly, which caused the packaging to rip down the middle.The device was returned to sterilmed for further evaluation.A non-sterile reprocessed soundstar® eco 8f g diagnostic ultrasound catheter was received contained in the decontamination bag.Upon receiving the device, visual inspection was performed, and it was noted that the outer package and inner pouch of the device were not returned for evaluation.The catheter was inspected, and no damages were observed.The physical marks on the device indicated that it had been reprocessed two (2) times.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The issue reported regarding the catheter being adhere to the sides of the packaging could not be confirmed since no residues of adhesive nor damages on the catheter were noted.With the limited information available, and the results obtained from the product analysis, there is no evidence that the device was poorly secured or overtightened inside the package, and no further evaluation could be conducted without the rest of the packaging.As part of sterilmed's quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No:(b)(4).
 
Additional Manufacturer Narrative
The product analysis lab received the device for evaluation on 1-nov-2023.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Manufacturer's ref.No: (b)(4).

Brand Name
IMAGING CATHETER
Common Device Name
REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18016885
Report Number2134070-2023-00024
Device Sequence Number15114013
Product Code OWQ
UDI-Device Identifier10888551045094
UDI-Public10888551045094
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K161700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2024
Device Catalogue NumberR10439236
Device Lot Number2193679
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2023
Supplement Date Received by Manufacturer11/01/2023
12/01/2023
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date11/29/2023
12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown